Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 81, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 6, 2012, 3:18 AM EDT. It took effect at Oct 6, 2012, 4:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 3:18 AM EDT (07:18 UTC)
- In effect from
- Oct 6, 2012, 4:00 PM EDT
- Expired
- Oct 7, 2012, 12:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
303 WHUS71 KOKX 060718 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 318 AM EDT SAT OCT 6 2012 ...ROUGH SEAS ON THE EASTERN OCEAN WATERS THIS AFTERNOON AND EVENING... ANZ350-061530- /O.NEW.KOKX.SC.Y.0081.121006T2000Z-121007T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 318 AM EDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET NY. * WINDS...WEST AROUND 15 KT WITH OCCASIONAL GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...WINDS AND SEAS WILL INCREASE LATE THIS AFTERNOON AND REMAIN ELEVATED THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
177 WHUS71 KOKX 061410 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1010 AM EDT SAT OCT 6 2012 ...ROUGH SEAS ON THE EASTERN OCEAN WATERS THIS AFTERNOON AND EVENING... ANZ350-062200- /O.CON.KOKX.SC.Y.0081.121006T2000Z-121007T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1010 AM EDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET NY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...WINDS AND SEAS WILL INCREASE LATE THIS AFTERNOON AND REMAIN ELEVATED THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
290 WHUS71 KOKX 061944 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 344 PM EDT SAT OCT 6 2012 ...ROUGH SEAS ON THE EASTERN OCEAN WATERS THROUGH THIS EVENING... ANZ350-070400- /O.EXT.KOKX.SC.Y.0081.121006T2000Z-121007T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 344 PM EDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET NY. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
801 WHUS71 KOKX 062028 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 428 PM EDT SAT OCT 6 2012 ...ROUGH SEAS ON THE EASTERN OCEAN WATERS THROUGH THIS EVENING... ANZ350-070400- /O.CON.KOKX.SC.Y.0081.000000T0000Z-121007T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 428 PM EDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET NY. * WINDS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT EARLY...BECOMING NORTHWEST. * SEAS...3 TO 5 FEET. * TIMING...THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 1:51 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 6, 1:51 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 151 AM EDT SAT OCT 6 2012 .SYNOPSIS... HIGH PRESSURE GIVES WAY TO A COLD FRONT SATURDAY. THE FRONT SETTLES JUST TO THE SOUTH AS LOW PRESSURE RIDES ALONG IT SUNDAY. HIGH PRESSURE BUILDS EARLY NEXT WEEK AS ANOTHER COLD FRONT MOVES THROUGH BY MID WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... FORECAST REMAINS ON TRACK FOR EARLY THIS MORNING. THE DELAY OF CLOUD COVER WITH A LIGHT SOUTHERLY FLOW ACROSS THE AREA IS CAUSING VSBYS TO DROP. MAY HAVE SOME PATCHY FOG IN THE USUAL OUTLYING AREAS AND RIVER VALLEYS FOR A FEW HOURS AS DEWPOINT DEPRESSIONS DECREASE OVERNIGHT...BUT PRESSURE GRADIENT IS FORECAST TO TIGHTEN AND SFC WINDS MAY INCREASE JUST ENOUGH TO KEEP VSBYS FROM DROPPING BELOW 2 MILES. INCREASING CLOUDS WILL ALSO KEEP THE DEPRESSIONS HIGHER...ESPECIALLY LATE SO ONLY HAVE PATCHY FOG UNTIL AROUND DAYBREAK. A WEAK SHORTWAVE TROUGH WILL MOVE QUICKLY TO THE NW LATE TONIGHT WITH INCREASING CLOUDS AS A SFC COLD FRONT NEARS FAR NW ZONES. A MILD NIGHT WITH ABOVE NORMAL TEMPS IS EXPECTED DUE TO THE INCREASE IN CLOUD COVER AND A RETURN FLOW. MOS GUIDANCE WAS IN GOOD AGREEMENT WITH LOWS TONIGHT AND A BLEND WAS USED AS A RESULT. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... AT THE SFC...COLD FRONT MOVES EAST ACROSS THE AREA SATURDAY AND SETTLES TO THE SOUTH. LOW PRESSURE DEVELOPS ON THIS FRONT AND REMAINS WELL SOUTH SUNDAY AS SFC RIDGING BUILDS TO THE WEST. IN THE UPPER LEVELS...LARGE GENERAL TROUGH...WITH SHORTWAVE PIVOTING AROUND THE BASE...IMPACTS MUCH OF THE NORTHEAST. DID NOT MAKE WHOLESALE CHANGES TO THE DATABASE FOR THIS WEEKEND...ESPECIALLY WITH REGARD TO PRECIPITATION PROBABILITIES DUE TO MIXED MODEL SIGNALS. CLOSE ANALYSIS OF SREF ENS MEMBERS...ALONG WITH OPERATIONAL GFS/NAM/00Z ECMWF...SUGGEST MAINTAINING CHANCE POPS FOR SATURDAY ALONG THE COLD FRONT...AND LIKELY POPS SUNDAY. MANY SREF MEMBERS WERE ACTUALLY FAIRLY DRY AND WOULD NOT WARRANT MUCH MORE THAN CHANCE POPS ON SUNDAY...WHEREAS MANY MODEL SOLUTIONS SUGGEST CATEGORICAL POPS WITH THIS EVENT. THIS IS ALL RELATED TO UPSTREAM VIGOROUS SHORTWAVE THAT ROUNDS THE BASE OF THE MAIN TROUGH...AS IT MOVES FROM SOUTHWEST TO NORTHEAST SUNDAY. THIS MID AND UPPER LEVEL LIFT SHOULD RESULT IN RAIN DEVELOPMENT...WHICH WOULD OCCUR WELL TO THE NORTH OF THE FRONTAL BOUNDARY/LOW PRESSURE. AS SUCH...EXPECT LIKELY POPS IN RAIN BY SUNDAY AFTERNOON. STAY TUNED. AS FOR TEMPS...ANOTHER MILD DAY IS IN STORE FOR THE AREA SATURDAY. AS THE FRONT CLEARS THE AREA...TEMPS SHOULD FALL BACK CLOSER TO NORMAL LEVELS SATURDAY NIGHT. ON SUNDAY...CLOUDS AND RAIN ALONG WITH COLD AIR ADVECTION WILL ENSURE BELOW NORMAL TEMPS...IN THE 50S. AGAIN...FOLLOWED MOS CLOSELY THIS TIME FRAME. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... CONDITIONS BEGIN TO IMPROVE FROM WEST TO EAST AS RAIN BEGINS TO TAPER OFF SUNDAY NIGHT INTO EARLY MONDAY. HIGH PRESSURE BUILDS ACROSS THE AREA MONDAY AND TUESDAY...BRINGING DRY AND COOL WEATHER. DAYTIME HIGHS SHOULD BE IN THE UPPER 50S TO LOWER 60S...WITH NIGHT TIME TEMPERATURES IN THE LOW TO MID 40S ALONG COASTAL AREAS TO MID 30S TO AROUND 40 INLAND. ANOTHER LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT IS FORECAST TO IMPACT THE AREA ON WEDNESDAY...BRINGING ANOTHER CHANCE OF RAIN AND MORE COOL AIR BEHIND THE FRONT. HIGH PRESSURE BUILDS BACK ON THURSDAY WITH ANOTHER FRONTAL SYSTEM EXPECTED ON FRIDAY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE REMAINS OFF THE NORTHEAST COAST OVERNIGHT. A COLD FRONT WILL APPROACH IN THE MORNING AND MOVE THROUGH THE TERMINALS DURING THE AFTERNOON. HIGH PRESSURE THEN BUILDS FROM THE WEST SATURDAY NIGHT. MAINLY VFR THROUGH THE PERIOD. MVFR FOG AT KGON WILL IMPROVE TOWARD MORNING. LIGHT SW FLOW OVERNIGHT INCREASES AND BECOMES GUSTY IN THE MORNING WITH WINDS INCREASING TO 10 KT TO 14 KT...WITH SOME GUSTS AS HIGH AS 24 KT. HIGHEST GUSTS ARE EXPECTED IN THE MORNING TO AROUND MIDDAY. WINDS BECOME MORE WESTERLY WITH THE APPROACH OF THE COLD FRONT AND SHIFT TO THE NORTHWEST WITH THE PASSAGE. THERE MAY BE A COUPLE OF HOURS WHERE THE WIND IN AROUND 310 TRUE WITH THE FRONT IN THE VICINITY. SHOWERS WILL BE BRIEF WITH...AND JUST BEHIND THE FRONT...CEILINGS LOWER TO AROUND 4K FT WITH NO IMPACT TO VISIBILITIES. OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY... .SATURDAY NIGHT...VFR. .SUNDAY...MVFR OR LOWER CONDS POSSIBLE IN RAIN...ESPECIALLY IN THE AFTERNOON AND EVENING. .MONDAY-WEDNESDAY...VFR. && .MARINE... FORECAST REMAINS ON TRACK. SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT TONIGHT WILL GRADUALLY INCREASE. IN FACT...WINDS COULD APPROACH SMALL CRAFT CRITERIA SATURDAY INTO SATURDAY NIGHT...BOTH AHEAD OF AND BEHIND THE FRONT BRIEFLY. THEN WINDS DIMINISH SUNDAY AS LOW PRESSURE PASSES JUST SOUTH. TRANQUIL SEAS ARE EXPECTED TO BUILD AS THE WINDS INCREASE...THEN SUBSIDE LATER THIS WEEKEND. WAVE WATCH III OUTPUT LOOKS REASONABLE. SUB SCA CONDITIONS ARE EXPECTED SUNDAY NIGHT THROUGH TUESDAY. A COLD FRONT MAY IMPACT THE WATERS WEDNESDAY WITH POSSIBLE SCA CONDITIONS NEEDED WEDNESDAY AND WEDNESDAY NIGHT. && .HYDROLOGY... NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH SATURDAY. BASIN AVERAGES OF UP TO A HALF AN INCH ARE FORECAST FOR SUNDAY. THIS WILL BE A STRATIFORM EVENT WITH A PROLONGED PERIOD OF LIGHT TO MODERATE RAIN FROM LATE SUNDAY MORNING INTO THE FIRST HALF OF SUNDAY NIGHT. THUS...FLOODING IS NOT EXPECTED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...FIG/PW NEAR TERM...SEARS SHORT TERM...PW LONG TERM...FIG/DW AVIATION...MET MARINE...FIG/PW HYDROLOGY...PW
Hazardous weather outlook, Oct 5, 9:56 AM EDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 956 AM EDT FRI OCT 5 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-061215- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 956 AM EDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-061215- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 956 AM EDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.